Alert archive / Florida / Small Craft Advisories in 2011

Small Craft Advisory 15, NWS Key West, FL

April 4, 2011

NWS Key West, FL issued this small craft advisory at Apr 4, 2011, 4:05 PM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Apr 4, 2011, 4:05 PM EDT (20:05 UTC)
Expired
Apr 5, 2011, 7:13 AM EDT
In force
15 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

750 
WHUS72 KKEY 042005
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
405 PM EDT MON APR 4 2011

GMZ052>054-072>075-050300-
/O.NEW.KKEY.SC.Y.0015.110404T2005Z-110405T0300Z/
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
405 PM EDT MON APR 4 2011

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE WATERS FROM OCEAN REEF TO BEYOND DRY TORTUGAS AND
OUT 60 NM. 

* WINDS AND WAVES: MAINLY SOUTHEAST WINDS OF NEAR 20 KNOTS WILL
  PROMPT SEAS OF 4 TO 7 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
APA
3 follow-up statements
313 
WHUS72 KKEY 050228
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1028 PM EDT MON APR 4 2011

GMZ052>054-072>075-050830-
/O.EXT.KKEY.SC.Y.0015.000000T0000Z-110405T0900Z/
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
1028 PM EDT MON APR 4 2011

...SMALL CRAFT ADVISORY IN EFFECT...

THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF
HAWK CHANNEL AND THE STRAITS OF FLORIDA FROM OCEAN REEF THROUGH THE
DRY TORTUGAS.

* WINDS AND WAVES: SOUTHEAST WINDS 20 TO 25 KNOTS AND GUSTY ARE
  EXPECTED OVERNIGHT. SEAS OF 5 TO 7 FEET CAN BE EXPECTED BEYOND THE
  REEF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.
&&

$$

KASPER
060 
WHUS72 KKEY 050836
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
436 AM EDT TUE APR 5 2011

GMZ052>054-072>075-051500-
/O.EXT.KKEY.SC.Y.0015.000000T0000Z-110405T1500Z/
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
436 AM EDT TUE APR 5 2011

...SMALL CRAFT ADVISORY IN EFFECT...

THE SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH LATE THIS MORNING
FOR THE COASTAL WATERS OF HAWK CHANNEL AND THE STRAITS OF FLORIDA
FROM OCEAN REEF THROUGH THE DRY TORTUGAS.

* WINDS AND WAVES: SOUTHEAST TO SOUTH WINDS NEAR 20 KNOTS AND GUSTY ARE
  EXPECTED THROUGH LATE MORNING. SEAS OF 4 TO 7 FEET CAN BE EXPECTED
  BEYOND THE REEF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$

DAF
327 
WHUS72 KKEY 051113
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
713 AM EDT TUE APR 5 2011

GMZ052>054-072>075-051215-
/O.CAN.KKEY.SC.Y.0015.000000T0000Z-110405T1500Z/
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
713 AM EDT TUE APR 5 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY...WHICH WAS IN EFFECT FOR THE COASTAL WATERS OF THE
ATLANTIC.

$$

DAF

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 4, 4:00 PM EDT, 5 minutes earlier.

Area forecast discussion, Apr 4, 4:00 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
400 PM EDT MON APR 4 2011

.DISCUSSION...
.CURRENTLY...
SKIES ARE PARTLY TO MOSTLY SUNNY WITH TEMPERATURES IN THE LOWER TO
MID 80S ALONG THE ISLAND CHAIN. MEANWHILE...LOCAL RADARS ARE NOT
DETECTING ANY PRECIPITATION ECHOES...BUT THERE ARE SEVERAL BANDS OF
FALSE ECHOES IN THE FORM OF CHAFF IN OUR AREA. SURFACE WISE...A
WESTERN ATLANTIC RIDGE IS LYING ACROSS SOUTH FLORIDA...WHILE A COLD
FRONT HAS JUST EMERGED INTO THE EXTREME NORTHWEST PORTION OF THE
GULF OF MEXICO. ACROSS OUR MARINE DISTRICT...C-MAN STATION PLATFORM
OBSERVATIONS INDICATE SOUTHEAST WINDS OF 15 KNOTS WITH PERSISTENT
GUSTS NEAR 20 KNOTS.

.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...
A WESTERN ATLANTIC RIDGE LYING ACROSS SOUTH FLORIDA WILL SLOWLY
BEGIN TO RETREAT EASTWARD TONIGHT AND TUESDAY MORNING...AS A COLD
FRONT OVER THE EXTREME WESTERN GULF OF MEXICO DRIVES EASTWARD INTO
THE EXTREME SOUTHEAST GULF OF MEXICO TUESDAY EVENING. THIS DECAYING
FRONT WILL LIMP THROUGH OUR AREA TUESDAY NIGHT...WITH HIGH PRESSURE
MOVING SWIFTLY THROUGH THE SOUTHEAST UNITED STATES AND INTO THE
WESTERN ATLANTIC BY THURSDAY. PRECIPITATION WISE...DESPITE WEAK
ISENTROPIC UPGLIDE...MODEST MOISTURE AND A LOW LEVEL INVERSION WILL
CHALLENGE SHOWER AND POSSIBLE THUNDERSTORM ACTIVITY TONIGHT.
HOWEVER...WILL MAINTAIN 20 PERCENT POPS BUT INSERT DEVELOPING LATE.
FOR TUESDAY AND TUESDAY EVENING...MOISTURE WILL SLOWLY INCREASE WITH
PWAT VALUES CLIMBING TO NEAR 1.50 INCHES WHILE OUR ATMOSPHERE
SOMEWHAT DESTABILIZES. ALTHOUGH THE BULK OF THE MID AND UPPER LEVEL
DYNAMICS WILL REMAIN NORTH OF OUR REGION...ENOUGH LOW LEVEL
CONFLUENCE AHEAD OF THE APPROACHING COLD FRONT AND POSSIBLE REVERSE
CLOUD LINES WITHIN AN UNIDIRECTIONAL SOUTHWEST FLOW WILL PROVIDE THE
THREAT OF SOME SHOWERS AND PERHAPS A FEW THUNDERSTORMS IN THE
AFTERNOON AND EVENING. HENCE...HAVE INSERTED 40 PERCENT POPS FOR
TUESDAY WITH LOW CHANCE POPS LINGERING INTO TUESDAY EVENING.
THEREAFTER...MOISTURE WILL GRADUALLY DECREASE AS HIGH PRESSURE
BUILDS IN FROM THE NORTH. OUTSIDE OF SLIGHTLY COOLER AND DRIER AIR
FILTERING IN LATE TUESDAY NIGHT AND WEDNESDAY...SLIGHTLY ABOVE
AVERAGE TEMPERATURES WILL CONTINUE.

AN ATLANTIC RIDGE OF HIGH PRESSURE ACROSS CENTRAL FLORIDA WILL SHIFT
SOUTHWARD TODAY. LACK OF SYNOPTIC SCALE ASCENT WILL BE RESPONSIBLE
FOR RAIN CHANCES OF LESS THAN 10 PERCENT FOR THE FLORIDA KEYS TODAY.
THE ATLANTIC RIDGE OF HIGH PRESSURE SHOULD REACH CUBA TONIGHT. THIS
WILL TURN LOW LEVEL FLOW TO MORE OF A SOUTHERLY DIRECTION...ALLOWING
DEEPER TROPICAL MOISTURE TO STREAM NORTHWARD FROM THE CARIBBEAN INTO
AT LEAST THE FLORIDA STRAITS. THERE MAY BE ISENTROPIC UPGLIDE
TONIGHT AND IF A MESOSCALE CONVECTIVE TRIGGER DEVELOPS...RAIN
CHANCES COULD BE HIGHER THAN ADVERTISED. A COLD FRONT WILL WEAKEN AS
IT SLOWLY PROGRESS SOUTHWARD DOWN THE FLORIDA PENINSULA TUESDAY.
MOST DYNAMICS ASSOCIATED WITH THE FRONTAL BOUNDARY WILL REMAIN WELL
NORTH OF THE SERVICE AREA...BUT THERE SHOULD BE ENOUGH MOISTURE AND
INSTABILITY IN PLACE TO WARRANT LOW CHANCE POPS TUESDAY. AN AREA OF
HIGH PRESSURE OVER THE SOUTHEASTERN UNITED STATES WILL BRIDGE OVER
THE AFOREMENTIONED DISSIPATING FRONTAL BOUNDARY TUESDAY NIGHT
THROUGH WEDNESDAY NIGHT. RAINFALL CANNOT BE TOTALLY RULED OUT
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. AS A RESULT...DIME POPS WILL
BE MAINTAINED FOR TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.

.LONG TERM (FRIDAY THROUGH MONDAY)...
A DEEP LAYERED ANTICYCLONE WILL LIE OVER THE FLORIDA PENINSULA AND
THE ADJACENT GULF AND ATLANTIC WATERS RESULTING IN LARGE SCALE
SUBSIDENCE. BECAUSE OF THE LARGE SCALE RIDGING IN PLACE...FORECAST
SOUNDINGS REVEAL LIMITED MOISTURE WITH PWAT VALUES OF LESS THAN AN
INCH. WITH THIS IN MIND...CLIMO POPS OF AROUND 10 PERCENT COMBINED
WITH A LONG PERIOD OF DRY WEATHER WILL PROMPT ONLY 5 PERCENT POPS IN
THE GRIDS. TEMPERATURE WISE...SLIGHTLY ABOVE AVERAGE TEMPERATURES
WILL BE KEPT WITH DAYTIME HIGHS IN THE MID 80S AND OVERNIGHT LOWS IN
THE MID 70S.

&&

.MARINE...
THE PRESSURE DIFFERENCE BETWEEN A FORMIDABLE ATLANTIC RIDGE LYING
ACROSS SOUTH FLORIDA AND A COLD FRONT EMERGING INTO THE EXTREME
WESTERN GULF OF MEXICO....WILL PROMPT A SMALL CRAFT ADVISORY TO BE
HOISTED FOR AT LEAST A 6 HOUR PERIOD ON THE WATERS SOUTH OF THE
ISLAND CHAIN AND AN EXERCISE CAUTION HEADLINE NORTH OF THE KEYS
INCLUDING FLORIDA BAY. WINDS WILL CLOCK AROUND SOUTH AND DECREASE
DURING THE OVERNIGHT PERIOD...BEFORE TURNING WEST NORTHWEST AND
DECREASING TUESDAY EVENING AS A WEAK COLD FRONT/TROUGH CRAWLS
THROUGH OUT AREA TUESDAY NIGHT. THEREAFTER...GENTLE TO MODERATE
EASTERLY WINDS WILL OVERSPREAD OUR REGION...AS HIGH PRESSURE
MIGRATES QUICKLY THROUGH THE SOUTHEAST UNITED STATES AND INTO THE
WESTERN ATLANTIC FOR THE BALANCE OF THIS WEEK.

&&

.AVIATION...
THROUGH 12Z...OUTSIDE OF A COUPLE OF BRIEF EPISODES OF MVFR
CEILINGS...VFR CONDITIONS SHOULD PREVAIL AT THE KEY WEST AND
MARATHON TERMINALS. OTHERWISE...MOSTLY SOUTHEAST WINDS OF 10 TO 15
KNOTS WITH GUSTS NEAR 20 KNOTS WILL TURN SOUTH BY MORNING.
&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  77 83 73 82 / 20 40 30 10
MARATHON  77 88 74 84 / 20 40 30 10

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY FOR GMZ052>054-GMZ072>075.

&&

PUBLIC/MARINE/FIRE/CLIMATE/DIGITAL/AVIATION...APA
DATA ACQUISITION..............................MP/WAH

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Apr 4, 6:00 AM EDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
600 AM EDT MON APR 4 2011

FLZ076-077-078-GMZ031-032-033-052-053-054-072-073-074-075-051000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
600 AM EDT MON APR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME TODAY.

A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR ALL KEYS COASTAL WATERS
TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT. THE PRIMARY
THUNDERSTORM HAZARD WILL BE FREQUENT TO EXCESSIVE LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY. THE PRIMARY
THUNDERSTORM HAZARD WILL BE FREQUENT TO EXCESSIVE LIGHTNING.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME TUESDAY NIGHT THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

BS

Nearby

Small Craft Advisories in Florida, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.